MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-425-25
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id fg15150-0615-1s (lot: 226624216); implant date n/a; explant date n/a.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the pipeline failed to open.The patient was undergoing aneurysm blood flow diversion dense mesh stent implantation for treatment of a saccular, unruptured aneurysm in the left ophthalmic artery segment with a max diameter of 6.49 mm and a 5.37 mm neck diameter.Landing zone: distal: 3.64 mm and proximal: 4.19 mm.The accessed vessel was the femoral artery with a diameter of 4.21 mm.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet treatment was administered and the pru level was 0.The angiographic result post procedure was normal.It was reported that ped2-425-25 was pushed to go upper into place through the phenom27 microcatheter, and the stent was deployed.After the tip end of the stent was deployed, it failed to open smoothly.Tried to push the intermediate catheter to go upper and retrieved the stent.After deploying the tip end again, deploying more length still did not solve the problem.The tip end of the stent still could not be opened after repeated pushing and pulling, and then the stent and microcatheter were withdrawn as a whole.The new stent ped2-425-20 and the new phenom27 catheter were replaced, and the operation was successfully completed.The pipeline was not used for an indication that is off-label.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that the cause of the failure to open was not determined.The pipeline was not placed in a vessel bend when it failed to open.Additional steps or other device attempted to open the pipeline included pushing the intermediate catheter to go upper and trying to retrieve the stent and deploying it again.
 
Additional Manufacturer Narrative
Product analysis #808223253: equipment used: video inspection system (m-78210), ruler 200cm (m-83361).As found condition: the pipeline flex shield embolization device and phenom 27 catheter were returned for analysis within a shipping box; and within a plastic bio-pouch.The pushwire was returned within catheter.Damage location details: the pushwire was extending out from catheter hub.In addition, partial distal braid deployed from catheter distal tip.The pushwire was found to be bent at ~125.5cm from proximal end.In addition, the pushwire was found to be separated/broken proximal to the dps sleeves.The tip coil and dps sleeves were not returned for analysis and the reason was not provided.No damages were found with pads.The distal hypotube was found to be stretched.The shrink tubing was found intact but pulled back from the proximal bumper.The distal end of pipeline flex shield braid was found to be not fully opened due to damaged braid.The proximal end of pipeline flex shield braid was found to be fully opened and damaged.No flash or voids molded were observed in the hub.No bent or kink was found with catheter body.The catheter tip and marker band were examined; and was found to be flattened and damaged.No other anomalies were observed.Testing/analysis: the pushwire and braid were pushed out from catheter without any issue.The total and usable lengths of the catheter were measured to be within specifications.The catheter was flushed with water and water exited out from the distal tip.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub, lumen and tip with no issues.The broken end was sent out for sem (scanning electron microscopy) analysis.Conclusion: based on the analysis findings, the pipeline flex was confirmed to have failure/incomplete open at distal as the distal end of pipeline flex shield braid was not fully opened due to damaged braid.However, the root cause for damage could not be determined.Additionally, the pushwire was found to be separated proximal to the dps sleeves.Per the sem result, the broken end failed via torsional overload.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key18920906
Report Number2029214-2024-00463
Device Sequence Number7589231
Product Code OUT
UDI-Device Identifier00763000284466
UDI-Public00763000284466
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2026
Device Model NumberPED2-425-25
Device Catalogue NumberPED2-425-25
Device Lot NumberB551783
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by Manufacturer03/19/2024
07/16/2024
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date04/09/2024
07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age41 YR
Patient SexFemale